# SDR VE7A2016060300001

- Difficulty date: May 30, 2016
- Submitted: June 3, 2016
- Operation: Air carrier
- Aircraft: N911CM
- Make and model: Beech B200
- Aircraft serial: BB1551
- Aircraft time: 7,315 hours, 8,483 cycles
- System (JASC): 3310 · Flight Compartment Lighting
- Part: Rheostat
- Part number: CM42873
- Condition: Shorted
- Location: Cockpit Lights
- Part time: 7,315 hours, 8,483 cycles
- Stage of operation: DE
- How discovered: O
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

FLIGHT CREW REPORTED "STRONG ODOR OF ELECTRICAL OVERHEATING FILLED CABIN ABOUT 10 MINUTES PRIOR TO LANDING. TUNRED OFF BLOWER. TURNED UP CABIN PRESSURE.  ODOR DISSIPATED.  MAINTENANCE NOTIFIED."  UPON EXAMINATION OF THE ACFT, MAINTENANCE SMELLED RESIDUAL ODOR NEAR THE COCKPIT LIGHTING OVERHEAD PANEL.  AFTER THE PANEL WAS LOWERED, IT WAS FOUND THAT THE DIMMING TRANSISTOR FOR THE  OVERHEAD PANEL AND SUBPANEL LIGHTS WAS EXTREMELY HOT AFTER THE NIGHT LIGHTING SWITCH WAS TURNED ON FOR LESS THAN A MINUTE.  ALL LIGHTING ON THIS CIRCUIT WAS FUNCTIONING CORRECTLY, WITH THE EXCEPTION THAT THE LIGHTS WENT OUT WHEN THE RHEOSTAT WAS TURNED TO FULL-BRIGHT INDICATING A DEAD SPOT IN THE RHEOSTAT'S INTERNAL WINDING. THE DIMMING TRANSISTOR WAS REMOVED AND TESTED SATISFACTORY.  THE RHEOSTAT, ALONG WITH THE TRANSISTOR AND SOCKET, WERE REPLACED W/NEW AND THE TRANSISTOR WAS NO LONGER OVERHEATING AND THE LIGHTS WORK THROUGH THEIR FULL RANGE.
